Log in
Behçet's UK
4,242 members3,623 posts

Question: Breathing & Hair Loss

I’ve developed a problem with hair loss and I also feel like I’m breathing into a sponge. These issues could be caused by colchicine toxicity or allergy I’ve read. My hair just comes out by the handful and I feel like I’m going bald. It is scary thin. The breathing issue comes and goes throughout the day and doesn’t seem to have a pattern or cause. Inhalers do nothing to help and I have never had asthma either. Could this be from the Behçet’s itself? Has anyone else had these problems?

18 Replies
oldestnewest

I am experiencing hair loss now. My hemotologist had me tested for Lupus and I tested positive. Not uncommon to develop a secondary autoimmune disease. I actually also have fibromyalgia. Lucky me.

Anyway, the breathing can be from Bechet's as I have that a lot. I'm off of colchicine and still have breathing problems. Breo or one of the daily backup inhalers you take once a day helps me. Good luck.

Reply

Thanks for the info. That really helps to know - I’ll check on lupus with my rheumatologist because my face is looking like I have it. This disease is just full surprises! I have fibro too :)

Reply

Hi , I also get a lot of hair loss but I have lupus as well , I find taking a biotin supplement every day really helps , I hope you get things sorted.

Wishing you all the best xx

Reply

Thanks for the thoughts. I’ve started on Biotin and Shark - which makes me laugh. Thank God I have thick hair - now.

Reply

Hi I am so sorry to hear about your breathing problems and hair loss, what I can suggest for the hair loss is Zinc supplements it is very cheap and helped me greatly. The breathing is a side effect either caused by the Bechets as mentioned by other patients below as I suffer from the same problem or just the side effect of the meds, have you suffered from this prior to Colchicine?

Reply

Never had a problem prior to Colchicine. Started 24 hours into it!

1 like
Reply

Has to be the Colchicine then I'm so sorry hope you get it sorted and get onto another medication that works for you. I am currently on Arava will have to check what it is called in your country but in South Africa it is called Arava I was put on that after Colchicine and it still works for me be strong

Reply

I would urge you to have a blood test to check issues with Colchicine ti include liver and kidney function too.

My hair loss is much better than it has been for a while now, especially after the allergic reaction to Colchicine, I eat freshly ground flaxseed daily.

I still collect my hair loss every day to make comparisons each month.

I'd forgotten about zinc zuzu798 thanks for the reminder, I will have re look at starting this again.

Hope you can get this sorted very soon, if you didn't get this before please grt it checked out with your Dr or specialist.

Gillian 🙂

1 like
Reply

My rheumatologist said that the hair loss is not caused by the Colchicine, but my dermatologist did so I’m getting official help with that now. I saw my primary care doc today about the breathing issue and I may have fluid on my heart - the EKG showed strange results she said. She knows nothing of Behçet’s but I will be seeing a cardiologist very very soon.

Reply

Pleasure Gillian, Flaxseed also great. Happy Holiday's All XX

Reply

I had incredible hair loss issues with Otezla. They’ve tapered off now that I’m that drug. Wow breathing issues like that scary. Have you checked your oxygen levels. I have one now since I have frequent issues with that. It’s kind of my go to problem and I check my oxygen levels before going to ER.

Reply

Oh boy - hair loss with Otezla? Noooo!!! My doc switched me off the Colchicine and put me onto Otezla. Well, I can’t afford it anyway I found out this morning so it all worked out in the end for that drug. But damn! If the disease doesn’t get you the side effects will!

Reply

I'm wondering now if that's why I have so much hair loss. When I started getting sick a year and a half ago they told me it was part of this condition. And I'm not so stable yet so I assumed it still is? Wonder though if the otezla is contributing.

Reply

Well, one thing I learned was Otezla only controlled mouth ulcers. It did nothing for my vaginal. So my mouth ulcers were better but my vaginal were horrific. But if you need Otezla, they have a really hood copay assist program. My insurance paid for the main part and Otezla paid the rest. So if you need it, don’t give up. And a lot of people have good success with it, it just did a number on me for diarrhea and nausea. But so does colchicine.

Reply

Can you tell me more about the assist program? The otezla does wonders for my joints. But it's cost prohibitive. How did you get the assistance?

Reply

Type Otezla support plus web search and you will the information out. There is always help out there for copays. I have it for all of my medications. They paid my copay which was almost $650 a month. I have others that are spendthrift too.

Reply

Yes I have a bald spot on the back of my head that I guess is never going to grow back now also when I was very ill going through the worst flare and hopefully the worst that I’ll ever have to deal with of my life and my hair was also coming out in clumps it was so bad. It started coming out a while before I noticed I was sick though and it was like little by little more symptoms were adding up like the fevers and night sweats.

Reply

The rest of my hair never had any bald spots though by the way just got very thin. Wishing remission for you!

Reply

You may also like...